Alert archive / Pennsylvania / Flash Flood Warnings in 2005
Flash Flood Warning 6, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 10, 2005, 3:03 PM EDT for Mercer County, Pennsylvania. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 3:03 PM EDT (19:03 UTC)
- Expired
- Jun 10, 2005, 6:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 78 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:15 PM EDT | FLASH FLOOD | Hermitage, PA | STATE STREET FLOODED. |
| Jun 10, 3:15 PM EDT | FLASH FLOOD | Sharon, PA | STREET FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 101905 FFWPBZ PAC085-102200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 303 PM EDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MERCER COUNTY IN PENNSYLVANIA * UNTIL 600 PM EDT * AT 302 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET FLOODING IN THE TOWNS OF FARRELL...SHARON AND HERMITAGE. SOME OF THE STREETS AFFECTED INCLUDE STATE STREET AND CONLEY STREET. IF YOU WILL BE TRAVELING INTO THESE LOCATIONS BE AWARE OF THE FLOODING SITUATION. THE HEAVIEST RAIN HAS ENDED...HOWEVER MORE THUNDERSTORMS WITH HEAVY RAIN COULD DEVELOP INTO THE EVENING HOURS. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4131 8017 4112 8017 4113 8050 4130 8052 $$
2 follow-up statements
000 WGUS71 KPBZ 101938 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 336 PM EDT FRI JUN 10 2005 PAC085-102200- MERCER PA- 336 PM EDT FRI JUN 10 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM EDT FOR MERCER COUNTY... AT 333 PM EDT...THUNDERSTORMS HAD MOVED EAST OF THE AREA...LEAVING THE FLOOD WARNING AREA MAINLY RAIN FREE. HOWEVER...MORE HEAVY RAIN PRODUCING THUNDERSTORMS COULD DEVELOP INTO THE EVENING HOURS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHARON...FARRELL AND HERMITAGE. LAT...LON 4131 8017 4112 8017 4113 8050 4130 8052 $$
000 WGUS71 KPBZ 102040 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 439 PM EDT FRI JUN 10 2005 PAC085-102200- MERCER PA- 439 PM EDT FRI JUN 10 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM EDT FOR MERCER COUNTY... AT 436 PM EDT...ADDITIONAL THUNDERSTORM ACTIVITY WAS INTENSIFYING JUST TO THE NORTH OF AREAS WHICH HAD ALREADY EXPERIENCED FLOODING. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND BRING MORE HEAVY RAIN TO THE AREA THROUGHOUT THE EVENING HOURS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHARON AND HERMITAGE. LAT...LON 4130 8029 4113 8029 4113 8052 4130 8052 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:45 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 10, 2:45 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 245 PM EDT FRI JUN 10 2005 .SHORT TERM (TONIGHT AND SATURDAY)...SCT TSTMS DURING THE AFTN AND EVENING. HEAVY DOWNPOURS A GOOD BET WITH STORMS DUE TO SLOW MOVEMENT AND TDS RUNNING IN THE UPPER 60S TO LOWER 70S. CONVECTION DIMINISHING LATER THIS EVENING AS WE LOSE DAYTIME HEATING. SCT BR AND HZ LATE AT NIGHT TOWARD DAYBREAK AND DURING THE EARLY MORNING HOURS. SCT SLOW MOVING TSTMS DURING MAX HEATING. H5 WINDS ONLY SOUTHWEST AROUND 10 KTS. && .LONG TERM(SATURDAY NIGHT THROUGH FRIDAY)... ON THE PERIPHERY OF THE UPPER RIDGE THROUGH WEEKEND WITH REMNANTS OF ARLENE LOOKING TO MOVE INTO OH VALLEY BY LATER SUNDAY AND MONDAY. EXPECT MORE IN THE WAY OF AFTERNOON THUNDERSTORMS WITH CONTINUED WARM CONDITIONS SUNDAY THEN HEAVY RAIN EVENT MAY BE IN THE OFFING INTO MONDAY WITH EXACT PLACEMENT OF WHAT IS LEFT OF ARLENE AND TROPICAL MOISTURE STILL NOT CERTAIN. THIS WILL BE FOLLOWED BY DEEP UPPER SYSTEM MOVING ACROSS LAKES BY WED-THU BRINGING MUCH COOLER TEMPS LATE IN THE PERIOD AND A CONTINUED CHC OF SHOWERS AND STORMS. && .AVIATION... SUMMERTIME WEATHER CONTINUES WITH SCT TSTMS DEVELOPING DURING THE AFTN AND CONTINUING INTO THE EVENING HOURS. LIGHT WINDS ALOFT SO ANY STORMS THAT DEVELOPE WILL BE SLOW MOVERS. GENERALLY VFR CONDITIONS OUTSIDE OF SHOWERS AND TSTMS. IFR CONDITIONS IN AND NEAR TSTMS. HEIGHT OF TSTM ACTIVITY IS FROM MID TO LATE AFTN AND INTO THE EVENING HOURS. LIGHT SOUTHWEST WINDS OF 10 KTS OR LESS FROM THE SOUTHWEST DURING THE DAY. L/V WINDS AT NIGHT. SOME SCT MVFR VSBYS TOWARD DAYBREAK IN BR OR HZ. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 10, 5:11 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 511 AM EDT FRI JUN 10 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-101100- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 511 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 10, 1:54 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
154 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL SHARON 41.23N 80.50W
06/10/2005 0.88 INCH MERCER PA EMERGENCY MNGR
&&
RESThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:31 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 59 min |
| Jun 10, 4:34 PM EDT | Flash Flood Warning | PBZ | Forest, Venango | 3 hr |
| Jun 10, 5:04 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 56 min |
| Jun 10, 6:38 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 37 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.